MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115810
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol modified kugel patch (device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol modified kugel patch (device #2).An additional emdr was submitted to represent the bard/davol (device #1).Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014: the patient underwent surgery for implant of two (2) unspecified bard/davol modified kugel patch (device#1 and device #2).The patient is only making a claim for an adverse patient outcome against the two (2) modified kugel hernia patch (device #1 and device #2).The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol modified kugel patch (device #2)may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the modified kugel patch implanted to treat the patient's bilateral inguinal hernia.Review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-oct-2013) is considered to be a best estimate.This supplemental emdr represents the modified kugel patch (device #2).An additional supplemental emdr was submitted to represent the modified kugel patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014: the patient underwent surgery for implant of two (2) unspecified bard/davol modified kugel patch (device#1 and device #2).The patient is only making a claim for an adverse patient outcome against the two (2) modified kugel hernia patch (device #1 and device #2).The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of modified kugel patch (right side, device #1) and modified kugel patch (left side, device #2).Per operative notes, ¿indirect inguinal hernia was dissected from the peritoneal.Two modified kugel patch were deployed to the right, as well as left inguinal side and secure both mesh with suture.¿ (b)(6) 2016 - patient underwent ilioinguinal/iliohypogastric nerve block.(b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the explant of modified kugel patch (right side, device #1) and implant of synthetic mesh.Per operative notes, ¿the mesh had migrated.The mesh was carefully dissected.A synthetic mesh was placed into abdomen and secure it with suture.¿ attorney alleges that the patient had mesh migration, nerve damage, pain, hernia recurrence and emotional injuries.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8147184
Report Number1213643-2018-04523
Device Sequence Number2118429
Product Code FTL
UDI-Device Identifier00801741030796
UDI-Public(01)00801741030796(17)181028(10)HUXJ1026
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number0115810
Device Lot NumberHUXJ1026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale